Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 19, NWS Norman, OK

March 25, 2002Jefferson County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 25, 2002, 6:47 AM CST for Jefferson County, Oklahoma. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2002, 6:47 AM CST (12:47 UTC)
Expired
Mar 25, 2002, 7:15 AM CST
In force
28 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Jefferson County, OK

What was reported inside it

TimeReportWhereRemark
Mar 25, 6:56 AM CSTHail 1Ringling, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 0.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2002-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2002-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 251247
SVROKC
OKC067-251315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
645 AM CST MON MAR 25 2002

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JEFFERSON COUNTY IN SOUTHERN OKLAHOMA

* UNTIL 715 AM CST

* AT 645 AM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 12
  MILES SOUTH OF OSCAR...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE CORNISH...GRADY...OSCAR AND
  RINGLING

HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS SEVERE 
THUNDERSTORM.


LAT...LON 3390 9787 3374 9777 3390 9755 3425 9758

6

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:50 AM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Mar 25, 2:50 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
250 AM CST MON MAR 25 2002

NEXT TWO TO THREE DAYS SHOULD HAVE NICE SPRING-LIKE WEATHER BEFORE
SYSTEM CURRENTLY OFF SOUTHERN CAL COAST INCREASING THE CHANCE OF
RAIN OVER THE WEEKEND.  PRESSURE GRADIENT WILL INCREASE THIS MORNING
SO SOUTHERLY WINDS WILL ONCE AGAIN CRANK UP.  20 TO 30 MPH OUT
WEST STILL LOOKS GOOD WITH 15 TO 25 CENTRAL SECTIONS.  MODELS STILL
SHOW BOUNDARY/COLD FRONT ASSOCIATED WITH NORTHERN STREAM SYSTEM MOVING
INTO NORTHWEST OK BY 12Z THURSDAY.  AVN AND ETA NOT IN TOTAL AGREEMENT
WITH SOUTHERN PROGRESS OF WIND SHIFT AND RETURN TO SOUTHERLY AND
SOUTHEASTERLY WINDS.  ETA KEEPS WEAK SURFACE HIGH NORTH WITH MORE
OF A EASTERLY TO MAYBE SOUTHEAST FLOW...WHILE AVN DEVELOPS AREA OF
LOW PRESSURE WEST WITH MORE OF A SOUTHEAST WIND.

HOWEVER MAIN WEATHER STORY WILL BE PROGRESS OF WEST COAST SYSTEM.
00Z MRF SHOWS AN OPEN WAVE BY 12Z OVER NORTHERN LOUISIANA...WHILE
CANADIAN HAS CLOSED LOW BETWEEN MAF AND ELP.  STILL A LOT OF
UNCERTAINTIES WITH TIMING AND TRACK OF THIS SYSTEM.  STILL WOULD
IMAGINE MOST OF AREA GETTING IN ON SOME RAIN AS UPPER LOW MOVES OVER
SOUTHWESTERN STATES OR NORTHERN MEXICO (WAA) WITH A TIGHT PRECIP
GRADIENT AS UPPER LOW TRACKS TO OUR SOUTH.  WILL KEEP WEEKEND
EXTENDED AS IS.  MODELS ALSO SHOW EASTERN PACIFIC RIDGE BUILDING
LATE IN THE WEEKEND INTO EARLY NEXT WEEK...WITH ANOTHER SHOT OF COLD
AIR COMING IN AROUND TUESDAY.  MAY LOWER DAYTIME HIGHS SOMEWHAT FOR
TUESDAY.

NUMBERS AND STUFF TO FOLLOW

SIX

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Mar 25, 6:44 AM CST, 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
644 AM CST MON MAR 25 2002

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0100 AM    3 NE WETUMKA              OK   .88 INCH HAIL
03/25/02   HUGHES                         NWS COOP OBSERVER

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:49 PM CSTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole26 min
Mar 24, 8:04 PM CSTSevere Thunderstorm WarningOUNOklahoma41 min
Mar 24, 8:13 PM CSTSevere Thunderstorm WarningOUNSeminole17 min
Mar 24, 8:18 PM CSTSevere Thunderstorm WarningOUNLincoln27 min
Mar 24, 8:36 PM CSTSevere Thunderstorm WarningOUNPottawatomie, Seminole24 min
Mar 24, 8:44 PM CSTSevere Thunderstorm WarningOUNLincoln16 min
Mar 24, 8:59 PM CSTSevere Thunderstorm WarningOUNLincoln16 min
Mar 24, 9:07 PM CSTSevere Thunderstorm WarningOUNHughes23 min
Mar 25, 12:21 AM CSTSevere Thunderstorm WarningOUNPottawatomie, Seminole39 min
Mar 25, 7:04 AM CSTSevere Thunderstorm WarningOUNLove26 min
Mar 25, 7:36 AM CSTSevere Thunderstorm WarningOUNMarshall24 min
Mar 25, 7:49 AM CSTSevere Thunderstorm WarningOUNJohnston31 min
Mar 25, 8:09 AM CSTSevere Thunderstorm WarningOUNCarter, Love51 min
Mar 25, 8:28 AM CSTSevere Thunderstorm WarningOUNPontotoc32 min
Mar 25, 9:01 AM CSTSevere Thunderstorm WarningOUNCarter, Johnston44 min
Mar 25, 9:43 AM CSTSevere Thunderstorm WarningOUNCoal, Johnston47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.